Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 11, 2021Washington County, Florida

NWS Tallahassee, FL issued this special weather statement at Aug 11, 2021, 4:46 PM CDT for Washington County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:46 PM CDT (21:46 UTC)
Expired
Aug 11, 2021, 5:30 PM CDT
In force
44 min
Issued by
NWS Tallahassee, FL

County Washington County, FL

The radar

The Eglin Afb radar (KEVX), 18 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

592 
WWUS82 KTAE 112146
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
446 PM CDT Wed Aug 11 2021
 
FLZ009-010-012-112230-
Holmes FL-Inland Bay FL-Washington FL-
446 PM CDT Wed Aug 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...SOUTHEASTERN
HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL 530 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vernon, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Bonifay, Caryville, Wausau, Brock Crossroad, Whitehead
Crossroads, Greenhead, Red Head, Holmes Valley, Five Points, Hulaw,
Smyrna, Spring Hollow, Poplar Head, Sylvania, Johnson Crossroads and
Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8581 3079 8561 3058 8557 3035 8571
      3038 8577 3046 8585
TIME...MOT...LOC 2146Z 032DEG 5KT 3054 8580 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:08 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 11, 3:08 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
408 PM EDT Wed Aug 11 2021

.NEAR TERM [Through Thursday]...

Convection got off to a somewhat late start this afternoon. This
"delay" was likely because of subsidence induced by surface high
pressure over the region, in conjunction with a swath of notable mid-
level dry air cutting across the eastern third of the forecast area.
The seabreeze is still apparent along the Panhandle and Nature Coast
and isolated cells have developed along/near those boundaries.
Expect shower/storm activity to increase in coverage through the
afternoon hours and slowly push westward under light easterly
steering flow. There is potential for a couple storms to be strong,
capable of producing frequent lightning, heavy downpours, and gusty
winds. Otherwise, another hot August day is ongoing, with widespread
temperatures mainly in the low 90s observed as of ~2pm ET.

Inland convection diminishes after sunset from the loss of daytime
heating, but the lower I-75 corridor and southeast Big Bend may see
some showers/storms arrive this evening from the Atlantic seabreeze.
Muggy conditions and light/variable winds are expected tonight into
tomorrow morning (lows in the 70s). A similar convective pattern
likely unfolds on Thursday, with maritime cells prior to and after
sunrise, followed by coastal initiation off the seabreeze and
additional activity resulting from mesoscale boundaries. High
temperatures are forecast to be in the low-mid 90s. Heat indices
will exceed 100, though some isolated locations may briefly see
values approach advisory levels.

.SHORT TERM [Thursday Night Through Friday Night]...

Status quo summer weather is forecast, with scattered afternoon
thunderstorms by day, then firing up over the Gulf at night.

.LONG TERM [Saturday Through Wednesday]...

Tropical Storm Fred will be the main concern. Fred is forecast to
pass through the Straits of Florida and arrive in the southeast
Gulf on Saturday, then move into the northeast Gulf on Sunday. The
official NHC track forecast cone encompasses our entire service
area, meaning it is likely that the center will cross some part of
the forecast area. The NHC forecast depicts Fred as a mid-high end
tropical storm over the NE Gulf, though intensity is always a
problematic forecast issue, and this situation is no different.

Impacts such as wind, surge, and flooding rains are likely over
some part of the forecast area. Freshwater flooding from rain is
especially concerning this time due to the fact that rivers such
as the Steinhatchee and Suwanee will already be in flood when
Fred's rains arrive. See Hydrology section for more thoughts.

The effects of Fred should be in the process of diminishing by
Monday afternoon. Tuesday and next Wednesday feature the
subtropical ridge axis filling back in near our latitude, meaning
a return to the typical rhythm of daily thunderstorms.

&&

.AVIATION...
[Through 18Z Thursday]

A sct-bkn VFR cloud deck is being observed across all terminals
this afternoon under mostly lgt/vrb winds. Convection is expected
to initiate near TLH/ECP along the seabreeze, then move west,
with potential for new cells northward. Prevailing VCTS is at all
sites thru at least 0Z. Any showers/storms should diminish after
sunset, but VLD may still see thunder from the east, so have a
TEMPO group until 3Z to account. A similar pattern is fcst tmrw.

&&

.MARINE...

Light and gentle breezes will prevail over the waters through
Friday as a high pressure ridge axis noses in from the Atlantic
and across the Panhandle. The ridge will lift northward a bit on
Friday night and Saturday. Tropical Storm Fred is forecast to
enter the southeast Gulf on Saturday and move into the northeast
Gulf on Sunday. Tropical storm conditions are possible over the
waters beginning as soon as Saturday night, but are more likely to
begin sometime on Sunday. Weather will start to improve on
Monday, but it will take days for sea conditions on the Gulf to
improve.

&&

.FIRE WEATHER...

The main fire weather concern through Friday will be
erratic and gusty winds near scattered afternoon thunderstorms.
Otherwise, dispersion index values will remain low on Thursday
afternoon due to weak transport winds. Dispersion will improve a
bit on Friday.

&&

.HYDROLOGY...

The Steinhatchee River is still in Moderate Flood this afternoon
but may fall into the Minor Flood category on Thursday. However,
it is expected to continue in flood for the foreseeable future.

Minor flooding has begun on the Suwanee at Rock Bluff, and other
Suwanee points are expected to reach minor flood later this week
as upstream flood waters get routed downstream.

The prospect of rainfall from Tropical Storm Fred is concerning,
especially considering the Steinhatchee and Suwanee will be in
flood as the rains from Fred arrive. Current QPF from Sunday
through Tuesday is in the 2-3 inch range over the SE Big Bend.
This should be viewed as preliminary, since this will depend
heavily on the track, forward motion, and structure of the storm.
Elsewhere, other rivers will be at risk for flooding depending on
storm track.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  75  95  74 /  30  50  20  40  20
Panama City   76  91  76  93  76 /  20  60  20  50  40
Dothan        73  92  73  93  74 /  30  60  30  50  40
Albany        75  94  75  96  74 /  30  50  20  40  20
Valdosta      73  94  73  94  73 /  40  40  30  30  10
Cross City    74  93  73  93  74 /  40  40  30  30  20
Apalachicola  77  90  77  90  76 /  20  50  30  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...IG
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...IG
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 11, 2:20 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
320 PM EDT Wed Aug 11 2021

FLZ014-015-026-111945-
Inland Franklin FL-Liberty FL-Inland Gulf FL-
320 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of northeastern Gulf,
southwestern Liberty and northwestern Franklin Counties through 345
PM EDT/245 PM CDT/...

At 320 PM EDT/220 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Wewahitchka, or 20 miles northeast of Port St. Joe.
This storm was nearly stationary.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Wewahitchka, Chipola Cutoff, Willis Landing, Dalkeith and Sumatra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3013 8518 3014 8503 2999 8492 2994 8519
TIME...MOT...LOC 1920Z 347DEG 3KT 3006 8511

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01-GONZALEZ
Special weather statement, Aug 11, 2:45 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM EDT Wed Aug 11 2021

FLZ014-112-114-112015-
Coastal Bay FL-Inland Gulf FL-Coastal Gulf FL-
345 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of west central Gulf
County through 415 PM EDT/315 PM CDT/...

At 345 PM EDT/245 PM CDT/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Mexico Beach, or 12 miles north of
Port St. Joe, moving south at 20 mph.

HAZARD...Pea size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Port St. Joe, Mexico Beach, Overstreet, Beacon Hill, Highland View
and Saint Joe Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3007 8540 3007 8524 2984 8519 2983 8543
TIME...MOT...LOC 1945Z 003DEG 15KT 3000 8530

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH

01-GONZALEZ
Special weather statement, Aug 11, 2:55 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
355 PM EDT Wed Aug 11 2021

FLZ027-112030-
Inland Wakulla FL-
355 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of north central
Wakulla County through 430 PM EDT...

At 355 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Crawfordville, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of north central
Wakulla County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3030 8448 3026 8448 3021 8456 3030 8460
TIME...MOT...LOC 1955Z 076DEG 6KT 3028 8452

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

01-GONZALEZ
Special weather statement, Aug 11, 3:36 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
436 PM EDT Wed Aug 11 2021

FLZ026-027-112115-
Liberty FL-Inland Wakulla FL-
436 PM EDT Wed Aug 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY COUNTY UNTIL 515
PM EDT...

At 436 PM EDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Blountstown, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Telogia, East Camp, Jewel Fire Tower, Estiffanulga, Wilma, Vilas,
Woods, Jensen Place, Nixon Garden, Central City, Clio and Kern.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3031 8504 3031 8503 3032 8504 3034 8505
      3036 8503 3037 8504 3038 8503 3039 8501
      3037 8474 3016 8465 3010 8498
TIME...MOT...LOC 2036Z 047DEG 9KT 3021 8482

72-BUNKER
Special weather statement, Aug 11, 3:58 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
358 PM CDT Wed Aug 11 2021

FLZ008-010-112145-
Central Walton FL-Washington FL-
358 PM CDT Wed Aug 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WALTON AND SOUTHERN
WASHINGTON COUNTIES UNTIL 445 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vernon. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Live Oak, Red Bay, Greenhead, Red Head, Holmes Valley,
Millers Ferry, Porter Lake, Knox Hill, Smyrna, Spring Hollow,
Sylvania and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3061 8553 3044 8553 3050 8604 3067 8604
TIME...MOT...LOC 2058Z 297DEG 3KT 3055 8581

72-BUNKER
Special weather statement, Aug 11, 4:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
446 PM CDT Wed Aug 11 2021

FLZ009-010-012-112230-
Holmes FL-Inland Bay FL-Washington FL-
446 PM CDT Wed Aug 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BAY...SOUTHEASTERN
HOLMES AND CENTRAL WASHINGTON COUNTIES UNTIL 530 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Vernon, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Vernon, Bonifay, Caryville, Wausau, Brock Crossroad, Whitehead
Crossroads, Greenhead, Red Head, Holmes Valley, Five Points, Hulaw,
Smyrna, Spring Hollow, Poplar Head, Sylvania, Johnson Crossroads and
Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3080 8581 3079 8561 3058 8557 3035 8571
      3038 8577 3046 8585
TIME...MOT...LOC 2146Z 032DEG 5KT 3054 8580

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 7:02 PM CDTSevere Thunderstorm WarningTAEJefferson, Madison30 min
Aug 10, 8:21 PM CDTSpecial Weather StatementTAETaylor39 min
Aug 10, 8:42 PM CDTSpecial Weather StatementTAEDixie63 min
Aug 10, 8:49 PM CDTSpecial Marine WarningTAE116 min
Aug 10, 8:51 PM CDTSpecial Weather StatementTAETaylor54 min
Aug 10, 10:40 PM CDTSpecial Marine WarningTAE78 min
Aug 10, 11:14 PM CDTSpecial Weather StatementTAEWakulla46 min
Aug 10, 11:33 PM CDTSpecial Weather StatementTAELiberty27 min
Aug 10, 11:50 PM CDTSpecial Marine WarningTAE40 min
Aug 11, 12:04 AM CDTSpecial Weather StatementTAEFranklin41 min
Aug 11, 2:20 PM CDTSpecial Weather StatementTAEGulf25 min
Aug 11, 2:45 PM CDTSpecial Weather StatementTAEGulf30 min
Aug 11, 2:55 PM CDTSpecial Weather StatementTAEWakulla35 min
Aug 11, 3:36 PM CDTSpecial Weather StatementTAELiberty39 min
Aug 11, 3:58 PM CDTSpecial Weather StatementTAEWashington47 min
Aug 10, 7:02 PM CDTSpecial Weather StatementTAEGeneva28 min
Aug 11, 5:50 PM CDTSpecial Weather StatementTAEGeneva40 min
Aug 11, 6:55 PM CDTSpecial Weather StatementTAECoffee50 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.